Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS El Paso, TX

July 8, 2014Hidalgo County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 8, 2014, 6:29 PM MDT for Hidalgo County, New Mexico. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 6:29 PM MDT (00:29 UTC)
Expired
Jul 8, 2014, 7:30 PM MDT
In force
61 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Hidalgo County, NM

The radar

The Tucson radar (KEMX), 184 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:40 PM MDTFLOOD1 Sw Lordsburg, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
3081 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WGUS54 KEPZ 090029
FFWEPZ
NMC023-090130-
/O.NEW.KEPZ.FF.W.0012.140709T0029Z-140709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
629 PM MDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL HIDALGO COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 730 PM MDT

* AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  LORDSBURG...
  SHAKESPEARE...
  STEINS...
  ROAD FORKS...

HEAVY RAINFALL HAS BEEN REPORTED AROUND LORDSBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.

&&

LAT...LON 3245 10854 3212 10856 3212 10905 3244 10904

$$

ROGASH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:29 PM MDT, 4 hours earlier.

Area forecast discussion, Jul 8, 2:29 PM MDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
229 PM MDT TUE JUL 8 2014

.SYNOPSIS...
THE BULK OF DEEP MONSOON SEASON MOISTURE REMAINS FOCUSED OVER
SOUTHERN ARIZONA AND WESTERN NEW MEXICO. LESSER BUT STILL ADEQUATE
MOISTURE REMAINS SPREAD OVER AREAS TO THE EAST. THIS MEANS
SCATTERED STORMS WEST AND MORE ISOLATED ACTIVITY EAST. SOME OF THE
WESTERN STORMS OVER THE GILA AND BOOTHEEL AREAS OF NEW MEXICO WILL
BE QUITE STRONG WITH OUTFLOW GUSTS IN EXCESS OF 50 MPH WITH
ACCOMPANYING BLOWING DUST AND DANGEROUS DRIVING CONDITIONS. IN
ADDITION SOME STORMS WILL PRODUCE HEAVY RAIN WITH POTENTIAL FOR
ISOLATED FLASH FLOODING. STORMS TO THE EAST WILL BE MOSTLY SHORT-
LIVED AND WEAKER IN NATURE. THE PATTERN HOLD THE SAME AGAIN FOR
WEDNESDAY THROUGH FRIDAY. A BIT OF DRYING SHOULD REDUCE...BUT NOT
ELIMINATE STORM CHANCES OVER THE WEEKEND AND EARLY NEXT WEEK.
TEMPERATURES WILL RUN VERY NEAR NORMAL FOR THE REST OF THE WEEK
WITH SLIGHTLY ABOVE NORMAL TEMPERATURES THIS WEEKEND.

&&

.DISCUSSION...
QUITE SHALLOW MOISTURE OVER THE EASTERN 1/3RD OF THE CWFA
(.75"PW)...MODERATELY SHALLOW MOISTURE MIDDLE 1/3RD (1.00"PW)...
AND HEALTHY DEEPER MOISTURE OVER THE WESTERN 1/3RD (1.25"PW) THIS
EVENING. THE DEEP MONSOON PLUME OF MOISTURE HAS SHIFTED WEST OVER
S ARIZONA...BUT THERE IS STILL GOOD MOISTURE OVER THE BOOTHEEL AND
GILA REGIONS OF NEW MEXICO ON THE EASTERN PERIPHERY OF THE PLUME.
THUS THE FOCUS TONIGHT IS TO OUR WEST WHERE INSTABILITY...
FORCING...AND DYNAMICS IS THE BEST OVER OUR FORECAST AREA.

AT THE SURFACE WE HAVE WEAK CONVERGENCE OVER SW NEW MEXICO TO HELP
INITIATE SOME LOWLAND STORMS AS WELL AS GRAVITY WAVES ALOFT. WITH
THE ELEVATED SFC DEWPOINTS AND HIGHER PW...LI'S STAY QUITE
NEGATIVE IN THE -3 TO -5 RANGE AND THE CAPES STAY HIGH AS WELL...
ABOVE 1500J/KG. ANTICIPATION IS FOR STRONG STORMS WITH A FEW PULSE
TYPE SEVERE STORMS WITH SMALL HAIL AND STRONG WIND GUSTS IN EXCESS
OF 50KTS. THUS POTENTIAL FOR BLOWING DUST OVER THE SW DESERTS
AGAIN LIKE WE SAW YESTERDAY. STORMS WILL BE FAIRLY SLOW
MOVERS...WITH HEAVY RAIN. THUS SOME POCKETS OF FLASH FLOODING
POTENTIAL ALSO LIKELY WEST OF A DEMING TO TRUTH OR CONSEQUENCES
LINE. STORMS TO THE EAST OF THIS LINE SHOULD BE WEAKER...BUT STILL
A FEW MAY APPROACH SEVERE LIMITS.

THE PATTERN REMAINS SOMEWHAT STATIC THROUGH THE REST OF THE WORK
WEEK AND FOR OUR FORECAST THROUGH FRIDAY IT MEANS VERY LITTLE
CHANGES. TEMPERATURES WILL REMAIN VERY NEAR SEASONAL NORMALS EACH
DAY. RAIN AND STORM CHANCES WILL BE BEST WEST AND MOUNTAINS WITH
SCATTERED COVERAGE EXPECTED...ISOLATED TO SLIGHT CHANCE STORMS TO
THE EAST EACH AFTERNOON AND EVENING. THROUGH THESE PERIODS LOW-
LEVEL WINDS WILL KEEP DEWPOINTS ABOVE 40-45 DEGREES AND PW'S WILL
HOVER BETWEEN .85" TO 1.00 INCHES...MORE WEST/LESS EAST. TO THE
EAST THE MOISTURE WILL BE IN A SHALLOW LAYER BETWEEN 10KFT TO
15KFT...TO THE WEST THE MOISTURE WILL BE A BIT DEEPER. FOR FRIDAY
THERE IS A WEAK EASTERLY WAVE MOVING BY TO OUR SOUTH. BOTH THE GFS
AND THE ECMWF MODELS KEEP THIS FEATURE TOO FAR SOUTH TO INFLUENCE
OUR WEATHER.

FOR THE WEEKEND AHEAD...SUBTLE CHANGES ALOFT MAY MAKE FOR DRIER
CONDITIONS AS THE UPPER RIDGE IS PROGGED TO ELONGATE SE OVER TX
INTO THE NORTHERN GULF OF MEXICO. THIS LOOKS TO SKEW THE BULK OF
THE MOISTURE TO OUR WEST OVER WESTERN AZ AND ALSO ADD SOME
STABILITY CAPPING ALOFT AS THE HIGH STRENGTHENS OVERHEAD. WE'LL
HAVE TO WATCH THIS SCENARIO TO DETERMINE IF WE SHOULD SCALE BACK
THE STORM CHANCES FOR THE SAT-TUE TIME PERIODS. FOR NOW WE WILL
KEEP THING RELATIVELY UNCHANGED AND HOPE FOR A PERSISTENT MODEL
SOLUTIONS.

14-BIRD

&&

.AVIATION...VALID 090000Z - 100000Z
P6SM FEW-SCT080-100 SCT-BKN200-250 THRU MUCH OF PD. ISOLD LOWLAND TO
SCT MTN 3SM TSRA BKN040-060 THRU 06Z AND AGAIN AFT 18Z. WINDS E TO
SE UNDER 10KTS WITH VARIABLE AND GUSTY WINDS TO 45KTS NEAR
THUNDERSTORMS.

26-GRZYWACZ

&&

.FIRE WEATHER...
UPPER HIGH STILL FORECAST TO REMAIN NEAR THE FOUR CORNERS REGION FOR
THE NEXT WEEK. THIS MEANS LITTLE CHANGE IN THE PERSISTENT PATTERN OF
SCATTERED SHOWERS AND THUNDERSTORMS FAR WRN ZONES AND MORE ISOLATED
EAST OF THE DIVIDE. NEAR NORMAL TEMPERATURES EXPECTED THROUGH PERIOD
WITH A SLOW DRYING TREND INTO THE WEEKEND AND EARLY NEXT WEEK. WINDS
WILL CONTINUE TO REMAIN GENERALLY OUT OF THE SOUTHEAST AND UNDER 15
MPH.

26-GRZYWACZ

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 75  96  74  96  76 /  10   0   0   0   0
SIERRA BLANCA           71  91  70  87  72 /  20   0   0   0   0
LAS CRUCES              70  94  69  94  71 /  10  10  10   0   0
ALAMOGORDO              70  93  70  95  72 /  20  10  10  10  10
CLOUDCROFT              50  75  50  74  52 /  30  20  30  40  20
TRUTH OR CONSEQUENCES   68  91  68  93  70 /  20  10  20  20  20
SILVER CITY             62  85  62  86  63 /  40  40  40  30  30
DEMING                  69  94  69  93  71 /  30  20  20  20  20
LORDSBURG               68  93  68  92  70 /  40  30  30  30  30
WEST EL PASO METRO      74  96  73  97  75 /  10   0  10   0   0
DELL CITY               66  93  65  94  67 /  10   0   0   0   0
FORT HANCOCK            74  97  70  95  75 /  20   0   0   0   0
LOMA LINDA              70  88  71  85  68 /  10   0   0  10   0
FABENS                  72  97  71  95  73 /  10   0   0   0   0
SANTA TERESA            70  94  70  94  72 /  10   0  10   0   0
WHITE SANDS HQ          71  93  71  92  73 /  10  10  10   0   0
JORNADA RANGE           68  92  66  92  67 /  10  10  10   0   0
HATCH                   69  92  67  93  69 /  10  10  10  10  10
COLUMBUS                69  90  69  93  71 /  20  10  10  10  10
OROGRANDE               69  94  69  95  71 /  10  10  10   0   0
MAYHILL                 59  82  56  82  61 /  30  20  20  30  20
MESCALERO               56  84  53  84  58 /  30  20  20  30  20
TIMBERON                55  82  52  83  57 /  30  20  20  30  20
WINSTON                 63  83  60  81  62 /  50  40  40  40  30
HILLSBORO               71  89  72  86  69 /  50  30  20  20  20
SPACEPORT               68  91  68  94  70 /  20  10  10  20  10
LAKE ROBERTS            59  85  58  83  57 /  50  50  40  40  30
HURLEY                  64  86  65  87  62 /  40  40  30  30  30
CLIFF                   58  88  57  89  60 /  40  30  30  30  30
MULE CREEK              57  86  55  88  58 /  40  40  40  30  30
FAYWOOD                 68  90  69  86  66 /  40  30  20  30  30
ANIMAS                  69  93  68  93  71 /  40  30  40  30  30
HACHITA                 67  94  67  93  69 /  30  30  20  20  20
ANTELOPE WELLS          70  90  70  92  72 /  40  30  30  20  20
CLOVERDALE              66  87  67  90  64 /  40  30  40  30  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/26
Hazardous weather outlook, Jul 8, 11:02 AM MDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1102 AM MDT TUE JUL 8 2014

NMZ401>403-408-091715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
1102 AM MDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THESE STORMS
MAY PRODUCE HEAVY RAINFALL AND COULD LEAD TO SOME FLOODING...
ESPECIALLY OVER THE RECENT WILDFIRE BURN SCARS. WIND GUSTS OF
40-50 MPH ARE ALSO POSSIBLE WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AT LEAST ISOLATED AND POSSIBLY SCATTERED THUNDERSTORMS SHOULD
REPEAT EACH AFTERNOON AND EVENING THROUGH MONDAY WITH POSSIBLE
HEAVY RAIN AND STRONG GUSTY WINDS. ISOLATED THUNDERSTORMS THURSDAY
AND FRIDAY...THEN INCREASING SOME IN COVERAGE AGAIN FOR THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

NMZ404>406-091715-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-
1102 AM MDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS MAY PRODUCE HEAVY RAIN FALL AND FLOODING/PONDING OF WATER.
ALSO SOME STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS OF 50-60
MPH. IN AREAS WITHOUT RECENT RAINFALL THESE WIND GUSTS COULD
BRIEFLY REDUCE VISIBILITIES TO LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SHOWERS AND POSSIBLY SCATTERED THUNDERSTORMS SHOULD
REPEAT EACH AFTERNOON AND EVENING THROUGH MONDAY. EACH DAY STORMS
WILL HAVE THE POTENTIAL FOR ISOLATED HEAVY RAIN AND FLOODING/
PONDING AND STRONG GUSTY OUTFLOW WITH AREAS OF BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

NMZ407-409>417-TXZ418>424-091715-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1102 AM MDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

ISOLATED MOUNTAIN THUNDERSTORMS IN THE AFTERNOON WITH ISOLATED
THUNDERSTORMS MOST AREAS IN THE EVENING. BRIEF HEAVY RAINFALL IS
POSSIBLE ALONG WITH WIND GUSTS OF 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SAME PATTERN THROUGH FRIDAY OF ISOLATED MOUNTAIN THUNDERSTORMS IN
THE AFTERNOON AND ISOLATED EVENING THUNDERSTORMS OTHER AREAS.
THUNDERSTORMS COULD INCREASE A BIT IN COVERAGE FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

BIRD

In the hours before

Special weather statement, Jul 8, 4:56 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
456 PM MDT TUE JUL 8 2014

NMZ408-409-412-090000-
CENTRAL TULAROSA BASIN NM-EASTERN BLACK RANGE FOOTHILLS NM-SIERRA
COUNTY LAKES NM-
456 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORMS THREATENING NORTHEASTERN SIERRA COUNTY
THROUGH 600 PM MDT...

AT 450 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 32 MILES NORTHEAST OF TRUTH OR CONSEQUENCES...
MOVING WEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...

  ALAMOSA CANYON...
  ROCK HOUSE...
  NORTH MONTICELLO POINT...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

NOVLAN
Special weather statement, Jul 8, 5:05 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
505 PM MDT TUE JUL 8 2014

NMZ402>408-090000-
EASTERN BLACK RANGE FOOTHILLS NM-LOWLANDS OF THE BOOTHEEL NM-SOUTHERN
GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE
NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-SOUTHWEST
DESERT/MIMBRES BASIN NM-UPLANDS OF THE BOOTHEEL NM-
505 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORMS THREATENING HIDALGO...SOUTHERN GRANT AND
NORTHERN LUNA COUNTIES THROUGH 600 PM MDT...

AT 5 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORM OVER PORTIONS OF SOUTHWESTERN NEW MEXICO.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

AREAS OF BLOWING DUST MAY ACCOMPANY THE STORMS...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  RODEO...
  LORDSBURG...
  ANTELOPE WELLS...
  ANIMAS...
  DEMING...
  WINDMILL...
  SEPAR...
  SHAKESPEARE...
  ALAMO HUECO...
  PLAYAS...
  GERONIMO CAMPGROUND...
  BIG HATCHET REFUGE...
  GRANITE GAP...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH
Special weather statement, Jul 8, 5:39 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
539 PM MDT TUE JUL 8 2014

NMZ402>409-090015-
EASTERN BLACK RANGE FOOTHILLS NM-LOWLANDS OF THE BOOTHEEL NM-SIERRA
COUNTY LAKES NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN
GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER
VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM-UPLANDS OF THE BOOTHEEL
NM-
539 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORMS THREATENING HIDALGO...SOUTHERN GRANT...LUNA
AND EXTREME SOUTHERN SIERRA COUNTIES THROUGH 615 PM MDT...

AT 535 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER PORTIONS OF SOUTHWESTERN NEW MEXICO.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN.

AREAS OF BLOWING DUST MAY ACCOMPANY THESE STORMS...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  CITY OF ROCKS STATE PARK...
  LORDSBURG...
  ANIMAS...
  DEMING...
  WINDMILL...
  SUNSHINE...
  UVAS VALLEY...
  SEPAR...
  SHAKESPEARE...
  ALAMO HUECO...
  GRANITE GAP...
  SPRING CANYON STATE PARK...
  ROCK HOUND STATE PARK...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH
Special weather statement, Jul 8, 6:04 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
604 PM MDT TUE JUL 8 2014

NMZ407>413-090100-
CENTRAL TULAROSA BASIN NM-EASTERN BLACK RANGE FOOTHILLS NM-NORTHERN
DONA ANA COUNTY NM-SIERRA COUNTY LAKES NM-SOUTHERN DONA ANA
COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM-SOUTHWEST
DESERT/MIMBRES BASIN NM-
604 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA...NORTHWESTERN
OTERO...NORTHEASTERN LUNA AND EASTERN SIERRA COUNTIES THROUGH 700 PM
MDT...

AT 554 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORM FROM MONTICELLO SOUTHEASTWARD
INTO RURAL NORTHEAST DONA ANA COUNTY MOVING NORTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  WHITE SANDS NATIONAL MONUMENT...
  LEASBURG...
  HATCH...
  TRUTH OR CONSEQUENCES...
  MONTICELLO...
  CABALLO...
  PLACITAS...
  PLACITAS IN DONA ANA COUNTY...
  NORTHRUP LANDING...
  JORNADA RANGE...
  LOOKOUT PEAK...
  ALAMOSA CANYON...
  ROCK HOUSE...
  NORTH MONTICELLO POINT...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

NOVLAN
Special weather statement, Jul 8, 6:14 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
614 PM MDT TUE JUL 8 2014

NMZ402-403-407>409-411-090100-
EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM-SOUTHERN DONA
ANA COUNTY/MESILLA VALLEY NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY
NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/MIMBRES
BASIN NM-
614 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORMS THREATENING EXTREME WESTERN DONA ANA...
EASTERN GRANT...NORTHERN LUNA AND SOUTHWESTERN SIERRA COUNTIES
THROUGH 700 PM MDT...

AT 603 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER PORTIONS OF SOUTHWESTERN NEW MEXICO WITH
THE MOST INTENSE ACTIVITY AROUND DEMING AND SUNSHINE.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  CITY OF ROCKS STATE PARK...
  DEMING...
  SUNSHINE...
  FAYWOOD...
  LAKE VALLEY...
  LAKE VALLEY IN SIERRA COUNTY...
  NUTT...
  AKELA...
  UVAS VALLEY...
  GAGE...
  SPRING CANYON STATE PARK...
  ROCK HOUND STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH
Local storm report, Jul 8, 6:29 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
629 PM MDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             LORDSBURG               32.35N 108.70W
07/08/2014  M0.50 INCH       HIDALGO            NM   TRAINED SPOTTER

&&

EVENT NUMBER EPZ1400322

TRIPOLI

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:10 PM MDTSevere Thunderstorm WarningEPZHidalgo50 min
Jul 9, 12:47 PM MDTAreal Flood AdvisoryEPZGrant, Sierra118 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.